Testosterone and mood swings

Hey guys. I have been on testosterone for about 2 weeks now, and have recently been having a spike in mood swings. A lot of that could be due to life circumstances, but it might be side effects as well.

My doc says he will not put me back on an AP because they are not meant to be mood stabilizers, and because the TD was too bad on even the mildest one, and he will not put me on a traditional mood stabilizer because I have had bad reactions to them in the past. Anyone have some good coping skills to recommend as my body adjusts to the increased testosterone? Particularly looking for dudes, who have experience with having gone through testosterone puberty and dealing with the sudden influx of hormones.

2 Likes

If you don’t mind me asking, why are you taking testosterone? Just curios.

1 Like

Strength exercise? Maybe some free weights and burn off some of the energy? If it doesn’t work your still getting quality exercise and you can start small and do your own level?

2 Likes

A doctor recently discovered that i am not biologically female, I was just born with female looking parts. A lot of health problems I have dealt with over the years are a result of having the wrong hormones for what is healthy for most of my body.

2 Likes

More testosterone made me more aggressive and less stable. Only thing I can recommend is therapy books, really. Sorry.

2 Likes

Lol yep. Therapy is indeed occuring, but i am NOT used to feeling rage.

2 Likes

Legit, accidentally got tangled putting on my shoulder brace, then I threw it and screamed, and 5 seconds later was like “oh, that is new.”

3 Likes

@Ninjastar

Are you taking an estrogen blocker? Too much estrogen can cause mood swings. As a biological male (not intersex) I had a low level of estrogen when I went through puberty, so I don’t remember any mood swings (but it was a long time ago so maybe my memory is not the best). Also, talk to your doctor about changing the dose/frequency of the testosterone.

As you said, circumstances in your life may be contributing, or causing, the mood swings.

2 Likes

I’m not biologically male, either,so I dont know that anyone knows for sure the correct balance my hormones “should” be at. But yeah,I did message my doctor asking if this is a normal experience.

2 Likes

My experience with Latuda caused wild moods, and anger. It reversed my prolactin man boobs for a time, and made me feel more like a man than I ever did. The side effects made me have to quit however.

1 Like

Sorry I can’t help - I was out of my f’ing mind when I went through that

1 Like

My testosterone levels are low but I won’t take the supplements because adding testosterone could lead to destabilizing mood swings.
I suffer with a mood disorder, so that’s just not a good idea.

2 Likes

This is exactly why I avoided it for so long. I do not enjoy “second puberty” so far.

2 Likes

Is the testosterone medically necessary?
I mean could you live without?
@Ninjastar

1 Like

For me testosterone feels like a godsend. It stablizes my mood more than not being on it. I don’t cry as much

2 Likes

Yeah. My pain levels were getting wildly out of control prior to starting. Now, they are calmed down enough that I can do a lot more. When I say mood swing, I don’t mean like my mood swings of old, where I make dangerous and impulsive decisions because I am out of control. I mean more like “I have cried so much in the past week I have an exczema outbreak on my eyelids”

2 Likes

I loss it by work out or other easy way out(mass***).
Workout is the best preference if one is motivated.
Or just going for long walks. My max was 25000 steps a day.
And yes I do feel the difference at those times.
I feel like a whole new person.

1 Like

I don’t take T, but risperdon has wildly destabilized my hormones.
My periods have stopped, my voice is dropping, my facial hair is increasing in frequency.

And my moods. I am so irritable all the time. I’ve learnt not to act on it and attempt to not show it, but inside I’m raging at every minor inconvenience.
My moods are generally more swing-y than usual and I hate seeing myself become pouty, passive-agressive, short-tempered and irritable.

In short terms, I’ve become a B—h. Or a D–k, depending on the preferred word.